Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 113, NWS Baltimore/Washington

June 21, 2016Albemarle County, City of Charlottesville, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 21, 2016, 3:40 PM EDT for Albemarle County, City of Charlottesville, Virginia. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2016, 3:40 PM EDT (19:40 UTC)
Expired
Jun 21, 2016, 4:00 PM EDT
In force
20 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albemarle County, VA, City of Charlottesville, VA

The radar

The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:43 PM EDTTSTM WND DMGCismont, VAONE TREE DOWN ALONG RT 22 AND ONE TREE DOWN ALONG RT 231. BOTH NEAR CISMONT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:06 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

767 
WUUS51 KLWX 211940
SVRLWX
VAC003-540-212000-
/O.NEW.KLWX.SV.W.0113.160621T1940Z-160621T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THE SOUTHEASTERN CITY OF CHARLOTTESVILLE IN CENTRAL VIRGINIA...
  EAST CENTRAL ALBEMARLE COUNTY IN CENTRAL VIRGINIA...

* UNTIL 400 PM EDT

* AT 340 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CHARLOTTESVILLE...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES 
           TO FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS 
           DAMAGE HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY 
           DOWNED TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE. 
           UNSECURED LIGHT OBJECTS MAY BECOME PROJECTILES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLOTTESVILLE...CAMPBELL...KESWICK...CISMONT...COBHAM...
  SHADWELL...BOYD TAVERN...STONY POINT AND MONTICELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.

&&

LAT...LON 3800 7850 3815 7838 3810 7823 3805 7827
      3792 7838 3793 7839
TIME...MOT...LOC 1940Z 299DEG 23KT 3804 7836 

HAIL...1.00IN
WIND...60MPH
 
$$

DH
2 follow-up statements
466 
WWUS51 KLWX 211947
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 PM EDT TUE JUN 21 2016

VAC540-211957-
/O.CAN.KLWX.SV.W.0113.000000T0000Z-160621T2000Z/
CITY OF CHARLOTTESVILLE VA-
347 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR THE SOUTHEASTERN CITY OF
CHARLOTTESVILLE IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED OR
EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL VIRGINIA.

LAT...LON 3803 7842 3810 7837 3809 7824 3805 7827
      3797 7834
TIME...MOT...LOC 1947Z 299DEG 23KT 3802 7831 

$$

VAC003-212000-
/O.CON.KLWX.SV.W.0113.000000T0000Z-160621T2000Z/
ALBEMARLE VA-
347 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL ALBEMARLE COUNTY...

AT 347 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TROY...OR 9
MILES EAST OF CHARLOTTESVILLE...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES TO 
         FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS DAMAGE 
         HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY DOWNED 
         TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE. UNSECURED 
         LIGHT OBJECTS MAY BECOME PROJECTILES. 

LOCATIONS IMPACTED INCLUDE...
CAMPBELL...CISMONT...SHADWELL...COBHAM...BOYD TAVERN AND KESWICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.
&&

LAT...LON 3803 7842 3810 7837 3809 7824 3805 7827
      3797 7834
TIME...MOT...LOC 1947Z 299DEG 23KT 3802 7831 

HAIL...<.75IN
WIND...60MPH
 
$$

DH
250 
WWUS51 KLWX 211954
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 PM EDT TUE JUN 21 2016

VAC003-212004-
/O.EXP.KLWX.SV.W.0113.000000T0000Z-160621T2000Z/
ALBEMARLE VA-
354 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBEMARLE COUNTY
WILL EXPIRE AT 400 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL VIRGINIA.

LAT...LON 3803 7842 3810 7837 3809 7824 3805 7827
      3797 7834
TIME...MOT...LOC 1953Z 299DEG 23KT 3802 7831 

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:08 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 21, 3:08 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
308 PM EDT TUE JUN 21 2016

.SYNOPSIS...
A cold front will cross the region this evening. High pressure
will briefly build in from Canada on Wednesday. A warm front will
lift north across the region Wednesday night. Another cold front
will cross the region later Thursday and Thursday night. High
pressure will build back across the area for the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Very active afternoon with plenty of showers and thunderstorms.
Severe Thunderstorm Watch is in effect until 9PM but will probably
be able to start shaving off portions of it as it becomes more
clear where the first line has stabilized the atmosphere.

Patchy fog possible overnight. Otherwise...high pressure from
Canada will usher in drier air for the region on Wednesday.
Temperatures will drop a bit but northwesterly downslope flow
likely to prevent a big drop.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Front that moves through as a cold front tonight will push back
north as a warm front on Wednesday night with rain and perhaps
embedded thunder moving back across the region. Very warm and
humid air mass moves in behind warm front for Thursday and we will
have another potential round of severe weather later Thursday into
Thursday evening. As front drops back south on Thursday night the
showers and thunderstorms will move southeast away from the area.

An upper trough of low pressure will swing across the region
Friday. There is a chance for a lingering shower or thunderstorm,
mainly across the west and south.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will build into the region Friday night through
Sunday. Drier and cooler air will follow throughout the weekend.

This same area of high pressure will move offshore and closer
to southern New England Sunday night and Monday. A warm and more
humid return flow will evolve Sunday night through Tuesday. This
will help in fueling showers and thunderstorms each period. A few
thunderstorms could contain gusty winds.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Brief IFR with severe thunderstorms across the region at present.
Hail and damaging winds main threat. This threat will rapidly
diminish this evening as cold front sinks south with VFR later
tonight thru Wednesday. Front moves back in as a warm front with
more rain later Wednesday night into early Thursday. Another round
of severe weather possible later Thursday into Thursday night.

Ifr conditions possible near CHO with any showers or
thunderstorms Friday. Vfr conditions all terminals Friday night.
Winds northeast around 5 knots Friday becoming southeast around 5
knots Friday night.

&&

.MARINE...
Marginal SCA continues at present. Also have damaging
thunderstorms with wind and hail moving across the waters thru
early this evening. Conditions improve later tonight and continue
dry thru Wednesday, though winds may be near SCA limits on
Wednesday. Warm front moves in with more rain later Wednesday
night then SCA looking likely ahead of next cold front on Thursday
into Thursday night, along with another round of t-storms.

No marine hazards expected Friday and Friday night.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     ANZ530>543.

&&

SYNOPSIS...RCM
NEAR TERM...RCM
SHORT TERM...RCM
LONG TERM...KLW
AVIATION...RCM/KLW
MARINE...RCM/KLW
Hazardous weather outlook, Jun 21, 1:15 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
115 PM EDT TUE JUN 21 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-221715-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
115 PM EDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE THIS AFTERNOON AND EVENING IN NORTHERN
VIRGINIA...THE WASHINGTON DC METRO AREA...AND MARYLAND. THIS
INCLUDES THE TIDAL POTOMAC AND CENTRAL CHESAPEAKE BAY. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-221715-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
115 PM EDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE THIS AFTERNOON AND EVENING IN EASTERN WEST
VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...AND NORTHERN...CENTRAL
AND WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Local storm report, Jun 21, 3:00 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     FLOOD            1 ESE BOWIE             38.95N  76.73W
06/21/2016                   PRINCE GEORGES     MD   DEPT OF HIGHWAYS

            ACCELERATION LANE AND ONE WESTBOUND TRAFFIC LANE
            COVERED BY WATER ON US 50 JUST WEST OF EXIT 13.

&&

EVENT NUMBER LWX1604160

JE
Local storm report, Jun 21, 3:03 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
303 PM EDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND DMG     1 NNW GLENELG           39.28N  77.00W
06/21/2016                   HOWARD             MD   TRAINED SPOTTER

            MULTIPLE LARGE TREES TWISTED AND BROKEN IN HALF

&&

EVENT NUMBER LWX1604161

KLW
Local storm report, Jun 21, 3:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     COLUMBIA                39.20N  76.86W
06/21/2016                   HOWARD             MD   NWS EMPLOYEE

            DOZENS OF TREE LIMBS 5 TO 6 INCHES BLOCKING ROADS

&&

EVENT NUMBER LWX1604162

RRS
Local storm report, Jun 21, 3:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 ENE GLENN DALE        39.00N  76.77W
06/21/2016  M0.75 INCH       PRINCE GEORGES     MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1604163

MSE
Local storm report, Jun 21, 3:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 PM EDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             3 SSW DULLES INTERNATIO 38.89N  77.49W
06/21/2016  M1.75 INCH       LOUDOUN            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1604164

MSE
Local storm report, Jun 21, 3:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             3 N ARCOLA              39.00N  77.53W
06/21/2016  E1.00 INCH       LOUDOUN            VA   TRAINED SPOTTER

&&

EVENT NUMBER LWX1604165

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:50 PM EDTSevere Thunderstorm WarningLWXFrederick40 min
Jun 21, 1:11 PM EDTSpecial Marine WarningLWX2 hr
Jun 21, 1:12 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William48 min
Jun 21, 1:23 PM EDTSevere Thunderstorm WarningLWXFrederick52 min
Jun 21, 1:51 PM EDTSevere Thunderstorm WarningLWXLoudoun39 min
Jun 21, 2:02 PM EDTSevere Thunderstorm WarningLWXMadison, Page, Shenandoah, Warren43 min
Jun 21, 2:05 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Frederick, Loudoun, City of Winchester20 min
Jun 21, 2:16 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Rockingham, City of Harrisonburg44 min
Jun 21, 2:20 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church36 min
Jun 21, 2:24 PM EDTSpecial Marine WarningLWX2 hr
Jun 21, 2:32 PM EDTSpecial Marine WarningLWX43 min
Jun 21, 2:35 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Rappahannock40 min
Jun 21, 2:54 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William34 min
Jun 21, 2:58 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville47 min
Jun 21, 3:02 PM EDTSevere Thunderstorm WarningLWXFauquier15 min
Jun 21, 3:06 PM EDTSpecial Marine WarningLWX84 min
Jun 21, 3:17 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William13 min
Jun 21, 3:27 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax, City of Manassas and 1 more48 min
Jun 21, 3:31 PM EDTSpecial Marine WarningLWX119 min
Jun 21, 3:32 PM EDTSpecial Marine WarningLWX118 min
Jun 21, 3:51 PM EDTSevere Thunderstorm WarningLWXPage, Rockingham, Shenandoah39 min
Jun 21, 4:15 PM EDTSpecial Marine WarningLWX2 hr
Jun 21, 4:23 PM EDTSevere Thunderstorm WarningLWXMadison, Page, Rappahannock, Shenandoah28 min
Jun 21, 4:31 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Loudoun, City of Winchester29 min
Jun 21, 4:43 PM EDTSevere Thunderstorm WarningLWXLoudoun36 min
Jun 21, 4:49 PM EDTAreal Flood WarningLWXMadison, Page, Rappahannock, Rockingham, Shenandoah6 hr
Jun 21, 4:50 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Rappahannock26 min
Jun 21, 4:53 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William52 min
Jun 21, 4:57 PM EDTSevere Thunderstorm WarningLWXLoudoun48 min
Jun 21, 5:10 PM EDTSpecial Marine WarningLWX95 min
Jun 21, 5:31 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church44 min
Jun 21, 5:32 PM EDTFlash Flood WarningLWXFairfax, Fauquier, Loudoun, Prince William, City of Fairfax3 hr
Jun 21, 5:44 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick46 min
Jun 21, 5:51 PM EDTFlash Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church3 hr
Jun 21, 6:11 PM EDTSevere Thunderstorm WarningLWXLoudoun49 min
Jun 21, 6:15 PM EDTSpecial Marine WarningLWX2 hr
Jun 21, 6:36 PM EDTSpecial Marine WarningLWX84 min
Jun 21, 7:04 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church14 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.